Alert archive / Michigan / Small Craft Advisories in 2016

Small Craft Advisory 34, NWS Grand Rapids, MI

May 5, 2016

NWS Grand Rapids, MI issued this small craft advisory at May 5, 2016, 1:15 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
May 5, 2016, 1:15 AM EDT (05:15 UTC)
Expired
May 5, 2016, 7:57 AM EDT
In force
7 hr
Issued by
NWS Grand Rapids, MI

The text

As transmitted.

454 
WHUS73 KGRR 050515
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
115 AM EDT THU MAY 5 2016

LMZ844>849-051315-
/O.CAN.KGRR.GL.W.0013.000000T0000Z-160505T0600Z/
/O.NEW.KGRR.SC.Y.0034.160505T0515Z-160505T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
115 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS...NORTH WINDS TO 30 KNOTS WILL GRADUALLY DIMINISH THROUGH
  THIS MORNING.

* WAVES...5 TO 8 FEET DIMINISHING BELOW 4 FEET BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
474 
WHUS73 KGRR 050745
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
345 AM EDT THU MAY 5 2016

LMZ844>849-051545-
/O.CON.KGRR.SC.Y.0034.000000T0000Z-160505T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
345 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WINDS...NORTH WINDS 15 TO 25 KNOTS WILL GRADUALLY DIMINISH
  THROUGH THIS MORNING.

* WAVES...4 TO 7 FEET DIMINISHING BELOW 4 FEET BY THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS OR WAVES ARE EXPECTED TO
PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
773 
WHUS73 KGRR 051157
MWWGRR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
757 AM EDT THU MAY 5 2016

LMZ844>849-051300-
/O.CAN.KGRR.SC.Y.0034.000000T0000Z-160505T1800Z/
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
757 AM EDT THU MAY 5 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

WINDS AND WAVES HAVE DECREASED THIS MORNING AND THE NATIONAL
WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE SMALL CRAFT
ADVISORY.

$$

OSTUNO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at May 4, 11:45 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 4, 11:45 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1145 PM EDT WED MAY 4 2016

LATEST UPDATE...
AVIATION

.SYNOPSIS...
ISSUED AT 300 PM EDT WED MAY 4 2016

RAIN WILL CONTINUE INTO EARLY TONIGHT BEFORE ENDING OVERNIGHT.
MOST LOCATIONS STAY DRY ON THURSDAY BUT SOME POP UP SHOWERS ARE
POSSIBLE MAINLY ALONG AND EAST OF U.S. 131. A WARM AND DRY DAY
FRIDAY TRANSITIONS INTO A WET SATURDAY AS A COLD FRONT MOVES
THROUGH. MOTHER'S DAY WILL FEATURE COOLER TEMPERATURES ALONG WITH
POSSIBLY A FEW SHOWERS.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 300 PM EDT WED MAY 4 2016

MUCH OF WESTERN AND CENTRAL LOWER MI WILL BE STUCK IN THE
DEFORMATION ZONE OF A SLOWLY DEPARTING LOW PRESSURE SYSTEM THIS
EVENING INTO TONIGHT. THE PIVOT REGION IS RIGHT
OVERHEAD...ALLOWING A COLD RAIN TO PERSIST RIGHT INTO THE FIRST
HALF OF TONIGHT. THIS RAIN FINALLY ENDS FROM NORTH TO SOUTH INTO
THE OVERNIGHT HOURS. THE HIGHEST STORM TOTALS WILL BE FOUND FROM
GRAND RAPIDS UP TO BIG RAPIDS...REED CITY...AND HARRISON. AMOUNTS
OVER AN INCH ARE EXPECTED IN SOME OF THESE AREAS AND IN FACT HAVE
ALREADY BEEN MEASURED IN SOME CASES. EXPECT SOME PONDING ON THE
ROADS INTO TONIGHT ALONG WITH SOME STANDING WATER IN LOW LYING
AREAS.

WE COULD POP A FEW SHOWERS THURSDAY AFTERNOON AS THE CU FIELD
DEVELOPS AND LOW LEVEL CONVERGENCE IS DEPICTED BY THE MODELS. THE
WRF ARW AND NAM 4KM SUPPORT ISOLATED SHOWERS NEAR AND EAST OF
U.S. 131 EARLY AFTERNOON AND EVEN THE GFS IS PRODUCING SOME LIGHT
PRECIP IN A SIMILAR AREA. GFS BUFKIT SOUNDINGS FOR GRR SHOW RATHER
SHALLOW CU BUT PERHAPS ENOUGH LIFT BELOW AND WITHIN THE CLOUD
LAYER COULD SUPPORT SOME ISOLATED SHOWERS. THUNDER IS NOT
EXPECTED.

TEMPS SHOULD BOTTOM OUT IN THE UPPER 30S TO LOW 40S FRIDAY MORNING
SO FROST LOOKS UNLIKELY EXCEPT PERHAPS INTERIOR CENTRAL LOWER
MI...WHERE SOME MID 30S ARE POSSIBLE (LOCALLY COOLER). FRIDAY
ITSELF SHOULD BE TRANQUIL AND MILD WITH HIGHS HITTING THE LOW 70S
AWAY FROM THE LAKE.

.LONG TERM...(SATURDAY THROUGH WEDNESDAY)
ISSUED AT 300 PM EDT WED MAY 4 2016

MEDIUM RANGE GUIDANCE TRENDS THE PAST COUPLE OF DAYS CONTINUE TO
SUGGEST A FASTER COLD FRONTAL PASSAGE FOR SATURDAY SUCH THAT THE
COLD FRONT SHOULD BE THROUGH OUR FCST AREA BY MIDDAY. AS SUCH THE
BEST CHC FOR SHOWERS WILL COME IN THE MORNING. ALSO GIVEN THE FASTER
FRONTAL TIMING THE THREAT FOR CONVECTION SATURDAY IS MUCH LOWER.

A SLIGHTLY COOLER AIRMASS WILL BRIEFLY MOVE IN SATURDAY NIGHT
THROUGH SUNDAY NIGHT AND A FEW DIURNALLY DRIVEN SHOWERS ARE POSSIBLE
ON SUNDAY. A TROUGH OF LOW PRESSURE MOVING THROUGH SUNDAY WILL ALSO
LIKELY BRING A FEW SHOWERS.

DRY WEATHER IS ANTICIPATED FOR MONDAY BEFORE ISENTROPIC UPGLIDE
NORTH OF A WARM FRONT DRAPED ACROSS THE OHIO VALLEY REGION BRINGS
POTENTIAL FOR SHOWERS MONDAY NIGHT THROUGH MIDWEEK.

A COUPLE OF ROUNDS OF STEADIER RAINFALL ARE POSSIBLE NORTH OF THE
WARM FRONT TUESDAY AND WEDNESDAY. THIS IS LARGELY CONTINGENT ON
FRONTAL POSITION BY THEN AND THERE ARE LARGER MEDIUM RANGE GUIDANCE
DISCREPANCIES REGARDING THE EVOLUTION OF THE WX PATTERN AND
FRONTAL POSITIONS BY THEN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1138 PM EDT WED MAY 4 2016

THE RAIN WILL BE MOVING AWAY FROM THE TAF SITES TO START THE
PERIOD AS NORTHERLY WINDS DRAW DOWN A DRIER AIRMASS FROM NORTHERN
LOWER MI. THIS WILL CAUSE THE CEILINGS AND VISIBILITIES TO
IMPROVE AS WE GO THROUGH THE NIGHT INTO THURSDAY MORNING. THUS
WHAT IFR IS STILL LEVEL WILL GIVE WAY TO VFR CONDITIONS BY
THURSDAY AFTERNOON.

&&

.MARINE...
ISSUED AT 300 PM EDT WED MAY 4 2016

GALE WARNINGS CONTINUE THOUGH CONDITIONS WILL BE MOST IMPACTFUL
FROM HOLLAND TO THE SOUTH. NORTH OF HOLLAND...GALE CONDITIONS WILL
BE SPORADIC IT APPEARS SO THIS MAY BE A RATHER MARGINAL SITUATION.
NEVERTHELESS...CONDITIONS WILL BE ROUGH OUT THERE WITH WAVE
HEIGHTS OF 5 TO 10 FEET BEING OBSERVED TODAY AND WILL CONTINUE
INTO THE EVENING.

&&

.HYDROLOGY...
ISSUED AT 1155 AM EDT WED MAY 4 2016

RIVER FLOOD ADVISORIES ARE CURRENTLY POSTED FOR SYCAMORE CREEK NEAR
HOLT AND THE GRAND RIVER AT IONIA. BOTH ARE RISING BACK ABOVE
BANKFULL LEVELS AND SHOULD CREST THURSDAY OR FRIDAY BELOW FLOOD
STAGE. A FEW OTHER SITES ARE FORECAST TO CREST AROUND BANKFULL
THURSDAY OR FRIDAY.

RAINFALL TOTALS OF UP TO A HALF INCH FELL THROUGH THIS MORNING WITH
ANOTHER HALF INCH TO INCH EXPECTED THROUGH TONIGHT. THIS SHOULD HELP
TO KEEP RIVER LEVELS ELEVATED. THUNDERSTORMS ARE POSSIBLE
SATURDAY... SO RIVERS WILL NEED TO BE MONITORED INTO EARLY NEXT
WEEK.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...GALE WARNING UNTIL 2 AM EDT THURSDAY FOR LMZ844>849.

&&

SYNOPSIS...HOVING
SHORT TERM...HOVING
LONG TERM...LAURENS
AVIATION...MJS
HYDROLOGY...63
MARINE...HOVING
Hazardous weather outlook, May 4, 4:58 AM EDT, 20 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
458 AM EDT WED MAY 4 2016

MIZ037>040-043>046-050>052-056>059-064>067-071>074-050900-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
458 AM EDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-050900-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
458 AM EDT WED MAY 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTH GALES TO 35 KNOTS WILL POSE A HAZARD TO MARINERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

OSTUNO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 10:58 AM EDTRiver Flood AdvisoryGRRClinton7 days
May 5, 10:58 AM EDTRiver Flood AdvisoryGRRBarry4 days
May 5, 4:48 PM EDTRiver Flood AdvisoryGRRNewaygo36 hr

Nearby

Small Craft Advisories in Michigan, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.